MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k171603.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required an ultrathane cope nephroureterostomy set for a nephroureterostomy catheter exchange.It was noted that the catheter is "blocking too soon".The patient was required to be admitted for placement of a new catheter.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.D10 ¿ product received on: 03sep2020.Investigation ¿ evaluation: (b)(6) hospital in the united kingdom informed cook of an incident involving a ultrathane cope nephroureterostomy set.On (b)(6) 2020, a nephroureterectomy catheter exchange occurred because the radiologist believes the catheters are blocking too soon requiring the patient to be admitted for a new catheter.The catheter¿s implant date is (b)(6) 2020 and the explant date is (b)(6) 2020.Cook received further information that there is no maintenance protocol in the hospital or the community for this product.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned used catheter to cook for investigation.The catheter was received with biomatter present and cut into two sections.The distal section was 23cm long to the apex of the curve.The proximal section consists of the mac-loc and the tubing is 2.4cm in length.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: precautions: "this product is intended for use by physicians trained and experienced in placement of nephroureterectomy stents.Standard techniques should be employed." ¿where long-term use is indicated, it is recommended that indwelling time not exceed 90 days and that the physician evaluate the catheter before this time has expired.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records no related nonconformances.A database search was completed on the complaint lot and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.The ifu states ¿where long-term use is indicated, it is recommended that indwelling time not exceed 90 days and that the physician evaluate the catheter before this time has expired.¿ in this event, the explant date is over 90 days after placement and it is unknown if the catheter was evaluated prior to 90 days.In addition, the customer stated there are no maintenance protocols in the hospital or the community for this product.Currently, there are no specific protocols listed in the ifu.However, the catheter can be flushed to help maintain the catheter.There was also no information provided regarding the patient¿s anatomy or the patient¿s dietary habits.These may have caused blocking of the catheter.Based on the information provided, the examination of the returned product, and the results of the investigation, this complaint is cause traced to an unintended use error.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10452077
Report Number1820334-2020-01560
Device Sequence Number3870983
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)230430(10)13166221
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number13166221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;